Texas, 2007

Flash Flood in Texas, May 31, 2007

May 31, 2007 · NWS EWX · 1 event in 1 county or zone

Scattered thunderstorms produced heavy rain and flash flooding in Llano County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Scattered thunderstorms produced heavy rain and flash flooding in Llano County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 31, 5:49 AM CST, 41 minutes earlier.

Area forecast discussion, May 31, 5:49 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
649 AM CDT THU MAY 31 2007

.AVIATION...I-35 CORRIDOR TERMINALS MVFR CIGS WITH SCATTERED
SHOWERS AND THUNDERSTORMS LOCALLY LOWERING VSBYS AOB 3 MILES KAUS
AND KHYI TERMINALS TIL 17Z. AFTER 17Z BCMG VFR. MVFR CIGS
RETURNING AFT 09Z. KDRT TERMINAL MVFR CIGS BECOMING AFTER 17Z VFR.
WINDS SOUTHEAST 10 TO 15 KTS EXCEPT VARIABLE IN AND NEAR
THUNDERSTORMS.

&&

.PREV DISCUSSION... /ISSUED 628 AM CDT THU MAY 31 2007/

UPDATE...
MCS HAS CROSSED INTO OUR CWA AND IS MOVING SOUTHWARD THROUGH
BURNET AND WILLIAMSON COUNTIES. DOING AN UPDATE TO GRIDS AND ZONES
TO INCREASE POPS...QPF...AND SKY COVER THIS MORNING OVER THE
NORTHEASTERN COUNTIES.

PREV DISCUSSION... /ISSUED 358 AM CDT THU MAY 31 2007/

DISCUSSION...
BEEN WATCHING MCS ON THE NORTHERN BORDER OF OUR CWA. ITS BEEN
THREATENING TO MOVE SOUTHWARD...BUT IS HAVING A VERY DIFFICULT
TIME OF IT. ITS BEEN PRODUCING HEAVY RAIN AND SOME SEVERE
WEATHER. 08Z LAPS ANALYSIS SHOWS AROUND 2500 J/KG OF CAPE...BUT
ALSO 65 J/KG OF CIN IN LLANO AND BURNET COUNTIES. IF STORMS MAKE
IT HERE THEY WILL BE QUITE STRONG. HAVE INCLUDED A SLIGHT CHANCE FOR
SEVERE THUNDERSTORMS AND HEAVY RAIN IN PRE-FIRST PERIOD.

ONCE WE DISPOSE OF THE MCS UPPER LEVEL RIDGING WILL CONTROL THE
WEATHER FOR THE SHORT TERM. SOUTH TO SOUTHEASTERLY FLOW IN THE
BOUNDARY LAYER WILL MEAN HOT AND HUMID DAYS AND WARM OVERNIGHT
LOW TEMPS. THESE CONDITIONS WILL PERSIST THROUGH SATURDAY. POPS
INCREASE STARTING SUNDAY EVENING WITH THE APPROACH OF A FRONTAL
SYSTEM. THE FRONT LOOKS LIKE IT WILL ONLY DROP AS FAR SOUTH AS
CENTRAL TEXAS...BUT WILL BE CLOSE ENOUGH TO CAUSE LOW END CHANCE
POPS IN OUR NORTHERN COUNTIES. THE FRONT WILL STALL OVER CENTRAL
TEXAS KEEPING POPS SLIGHT/CHANCE THROUGH TUESDAY. DONT EXPECT ANY
BIG CHANGES IN TEMPS DURING THIS PERIOD AS ANY COLD AIR WILL STAY NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              92  71  89  71  89 /  50  -   -   10  -
AUSTIN BERGSTROM INTL AIRPORT  91  70  90  69  90 /  30  -   -   10  -
DEL RIO INTL AIRPORT           93  73  94  73  93 /  10  -   -   10  -
SAN ANTONIO INTL AIRPORT       90  70  89  71  89 /  10  -   -   10  -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/02
Hazardous weather outlook, May 31, 5:34 AM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT THU MAY 31 2007

TXZ171>173-183>194-202>209-217>225-228-011145-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
634 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED HEAVY THUNDERSTORMS MAY OCCUR EARLY THIS MORNING ACROSS
WILLIAMSON..NORTHERN TRAVIS..BURNET AND LLANO COUNTIES.
LOCALIZED FLOODING MAY OCCUR PARTICULARLY IN LOW LYING OR FLOOD
PRONE AREAS. OTHERWISE..NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Ft Hood radar (KGRK), 123 km away, was scanning. The volume nearest the first event began at 12:31 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Llano

When
May 31, 6:30 AM CST to 7:30 AM CST
Where
Llano County, Llano
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.750, -98.670

Scattered showers and thunderstorms produced general 2 to 3 inch rain amounts in Llano in less than two hours. Brief flash flooding closed several streets in the city in the morning.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 33399.